Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 279, NWS St. Louis, MO

September 23, 2005Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 23, 2005, 6:04 AM CDT for Boone County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2005, 6:04 AM CDT (11:04 UTC)
Expired
Sep 23, 2005, 6:46 AM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Boone County, MO

The radar

The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 231104
SVRLSX
MOC019-231200-
/O.NEW.KLSX.SV.W.0279.050923T1104Z-050923T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
604 AM CDT FRI SEP 23 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 700 AM CDT

* AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ROCHEPORT...OR ABOUT 8 MILES EAST OF
  BOONVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY
  COLUMBIA
  MURRY
  ROCHEPORT
  MCBAINE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3916 9248 3898 9257 3875 9238 3876 9217
      3916 9211

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 231128
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT FRI SEP 23 2005

MOC019-231200-
/O.CON.KLSX.SV.W.0279.000000T0000Z-050923T1200Z/
BOONE MO-
629 AM CDT FRI SEP 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CDT FOR BOONE
COUNTY...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER COLUMBIA...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HALLSVILLE AND MURRY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3916 9248 3898 9257 3875 9238 3876 9217
      3916 9211

$$

TES
000 
WWUS53 KLSX 231146
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT FRI SEP 23 2005

MOC019-231156-
/O.CAN.KLSX.SV.W.0279.000000T0000Z-050923T1200Z/
BOONE MO-
646 AM CDT FRI SEP 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3916 9248 3898 9257 3875 9238 3876 9217
      3916 9211

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:50 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 23, 3:50 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT FRI SEP 23 2005

.DISCUSSION...
MAIN PROBS THIS PKG TO BE CHCS FOR PCPN AND TEMPS NR TERM AND HOW
RITA WL AFFECT WX END OF NR TERM AND IN XTNDD. UA PTTN SHWG MAIN
BAND OW WLYS FM CA NE INTO GT LKS WITH 500MB RDG FM CTRL ATLC CSTL
STATES SW INTO NRN MEX. HRCN RITA TRACKING TWDS WKNS IN RDG VCNTY
TX/LA BDR. SVRL S/WVS IN MEAN WLY FLOW TO AFFECT FA IN NR TERM
WITH SUM MDL DIFFS IN HANDLING.

AT SFC CD FNT MOVG THRU RGN OVRNGT WITH CNVCTN DVLPG ALG 85H FNT
OVR ERN KS/NW MO ERLY MRNG WITH WK DVLPMT TO NE MO. FNT TO CONT S
DURG MRNG AND SHUD STALL TO S OF RGN TNGT. XPCT CNVCTN TO CONT TO
N OF FNT AND WL KP HI CHC POPS OVR MOST OF FA TDA. MDLS LWR POPS
ON SAT AS SFC WNDS RTN TO SE AND BEST DYNAMICS ARND RITA WELL S OF
FA. AFTN TEMPS TO WRM BACK INTO LWR/MID 80S ON SAT. ANTHR CDFNT
SHUD MOV S ACRS RGN ON SUN MRNG AND AFTN AND WL CONT CHC TSRA THRU
MON. COOLER AIR TO ARRV BHND THIS FNT WITH TEMPS BACK NR NRML THRU
ERLY XTNDD AND CONTD COOLG TO BLO NRML READINGS BY END OF WK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        79  68  87  68 /  50  30  20  30
QUINCY          73  63  82  65 /  40  30  30  30
COLUMBIA        76  64  84  66 /  50  30  20  30
JEFFERSON CITY  77  65  84  66 /  50  30  20  30
SALEM           78  65  85  66 /  50  30  20  30
FARMINGTON      87  66  85  67 /  40  30  40  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 23, 6:03 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
603 AM CDT FRI SEP 23 2005

ILZ069-070-074-079-101-102-MOZ049-059-062>065-072>075-084-085-099-
232100-
CLINTON IL-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON-
WASHINGTON IL-
603 AM CDT FRI SEP 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS  SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT AS
A COLD FRONT MOVES ACROSS THE AREA. THE MAIN THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY NIGHT THROUGH
MONDAY NIGHT AS THE COLD FRONT STALLS ACROSS SOUTHERN MISSOURI AND
SOUTHERN ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS AND WEDNESDAY
AS ANOTHER COLD FRONT APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-047-
048-050>052-060-061-232100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-
FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-ST CHARLES-WARREN-
603 AM CDT FRI SEP 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT ALONG AN
ELEVATED FRONTAL BOUNDARY. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY THROUGH SUNDAY
NIGHT AS THE COLD FRONT STALLS ACROSS SOUTHERN MISSOURI AND SOUTHERN
ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT.

WDB

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.